CaltechAUTHORS
  A Caltech Library Service

Modeling Nonlinear Dispersive Water Waves

Wu, Theodore Yaotsu (1999) Modeling Nonlinear Dispersive Water Waves. Journal of Engineering Mechanics, 125 (7). pp. 747-755. ISSN 0733-9399. http://resolver.caltech.edu/CaltechAUTHORS:WUTjem99

[img] PDF - Published Version
Restricted to Caltech community only
See Usage Policy.

219Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:WUTjem99

Abstract

An expository review is given on various theories of modeling weakly to strongly nonlinear, dispersive, time-evolving, three-dimensional gravity-capillary waves on a layer of water. It is based on a new model that allows the nonlinear and dispersive effects to operate to the same full extent as in the Euler equations. Its relationships with some existing models are discussed. Various interesting phenomena will be illustrated with applications of these models and with an exposition on the salient features of nonlinear waves in wave-wave interactions and the related processes of transport of mass and energy.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1061/(ASCE)0733-9399(1999)125:7(747)DOIArticle
http://ascelibrary.org/doi/abs/10.1061/%28ASCE%290733-9399%281999%29125%3A7%28747%29PublisherArticle
Additional Information:Submitted: 24 September 1998. Published: 01 July 1999. The manuscript for this paper was submitted for review and possible publication on September 24, 1998. This paper is part of the Journal of Engineering Mechanics, Vol. 125, No. 7, July, 1999. ©ASCE. The writer appreciates having interesting discussions with Jin Zhang, Wooyoung Choi, Roberto Camassa, Michelle Teng, and Wendong Qu and would like to thank Wendong Qu and John Kao for achieving the preliminary numerical results quoted here. This study has been supported by the National Science Foundation through the Hazard Mitigation Program, on which subject further applications of theory are being studied under grants CMS-9503620 and CMS-9615897.
Record Number:CaltechAUTHORS:WUTjem99
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:WUTjem99
Alternative URL:http://dx.doi.org/10.1061/(ASCE)0733-9399(1999)125:7(747)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:356
Collection:CaltechAUTHORS
Deposited By: Theodore Yao-tsu Wu
Deposited On:06 Jun 2005
Last Modified:24 Feb 2014 19:07

Repository Staff Only: item control page